Avastin, ASAP

Husband cub reporter (HubCub?) back with an update:

When I last wrote Karyn was out of surgery and talking. It was a glorious thing. She was speaking quite well for a few days, and then it began to get worse again. 

An MRI this morning (7 am. Ouch.) showed swelling that is likely causing her language issues. There is some accumulated fluid as well, but not nearly as much as when she had it drained in the last procedure. And, her euro-oncologist feels dealing with the inflammation will also help clear up the fluid. He says he’s seen it happen before.

The Doc recommended starting Avastin right away to deal with the swelling, and worked some serious magic to get Karyn an appointment today. It’s administered via infusion, and the first one goes in  v e r y   s l o w l y  to ensure there are no side effects. That means we’ve spent another day at the hospital.

Avastin not only deals with inflammation. It also attacks the tumor. So, this is good stuff to be on. It should help with the swelling and get Karyn talking again pretty quickly. She’ll also start Temodar (chemo) soon as part of a one-two punch that we hope puts the GBM against the ropes or, better yet, knocked out on the canvas. (Are boxing rings really made of canvas? Were they ever?)

If all this goes well, the next update you read just might be from Krunch3r Warrior Princess herself. Until then and long after, thank you for your love and support.

11 thoughts on “Avastin, ASAP

  1. Love & laughter & lots of alliteration as Karyn’s lovely, lyrical linguistic legacy takes long leaps! Anxiously pacing like a mother lion, wanting to know how we can help….

  2. All the bad words poured out of my mouth again – you guys don’t need any more of these surprises. Hang in there guys. Prayers and positive thoughts going your way.

  3. You and Karyn are in my thoughts always. Can’t believe how hard she is fighting, and what an amazing job you are doing supporting her. I’m humbled, my friend. Hang in there.

  4. So sorry to hear of the set back. You are all in my prayers and thoughts. I can’t imagine how frustrating and scary it must be to be without language. Hoping calm, relaxed and peaceful days are coming quick!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s